Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 161, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 6, 2007, 3:13 PM MDT for Lincoln County, Colorado. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2007, 3:13 PM MDT (21:13 UTC)
- Expired
- Sep 6, 2007, 3:24 PM MDT
- In force
- 11 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 119 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 062113 SVRBOU COC073-062215- /O.NEW.KBOU.SV.W.0161.070906T2113Z-070906T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 313 PM MDT THU SEP 6 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 415 PM MDT * AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF ARRIBA...OR ABOUT 26 MILES EAST OF LIMON...MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARRIBA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3933 10330 3911 10334 3910 10316 3935 10316 $$
1 follow-up statement
000 WWUS55 KBOU 062124 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 325 PM MDT THU SEP 6 2007 COC073-062135- /O.CAN.KBOU.SV.W.0161.000000T0000Z-070906T2215Z/ LINCOLN CO- 325 PM MDT THU SEP 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. LAT...LON 3933 10330 3911 10334 3910 10316 3935 10316 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:45 AM MDT, 12 hours 28 minutes earlier.
Area forecast discussion, Sep 6, 2:45 AM MDT, 12 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 AM MDT THU SEP 6 2007 .SHORT TERM...AN UPPER LEVEL TROUGH WILL GRADUALLY MOVE EASTWARD ACROSS THE AREA THIS MORNING INTO THE AFTERNOON HOURS. AREA OF QG ASCENT IS FCST TO MOVE OUT OF NERN CO BY 21Z WITH FAIRLY STG QG DESCENT OVER NRN CO THEREAFTER. CROSS-SECTIONS SHOW CONSIDERABLE MID LEVEL DRYING MOVING INTO THE MTNS BY 18Z AND ACROSS NERN CO DURING THE AFTN HOURS. PCPN SHOULD GRADUALLY END IN THE MTNS THIS MORNING BUT WILL LINGER OVER THE NERN PLAINS THRU THE AFTN HOURS BEFORE ENDING BY 00Z OR SO. COULD SEE A FEW STRONGER STORMS DEVELOP OVER THE NERN PLAINS THIS AFTN IF ENOUGH HEATING OCCURS AS MID LEVEL COLD POCKET MOVES ACROSS. WITH LOWERING WET BULB ZEROS AND INCREASING MID LVL FLOW AN ISOLD STORM OR TWO COULD BRIEFLY BECOME SVR WITH MARGINAL LARGE HAIL AND STG WINDS PSBL. HIGH TEMPS THIS AFTN WILL BE A FEW DEGREES COOLER THAN YESTERDAY ALONG THE FRONT RANGE WITH HIGHS OVER THE NERN PLAINS 5 TO 10 DEGREES COOLER DUE TO EXPECTED CLOUD COVER AND LINGERING PCPN. FOR TONIGHT ANY LINGERING PCPN SHOULD END BY EARLY EVENING OVER THE NERN PLAINS WITH DRY CONDITIONS ELSEWHERE. .LONG TERM...MODELS SHOW THE UPPER RIDGE FLATTENING DOWN WELL TO OUR SOUTH THROUGH THE PERIOD. THEY HAVE MAINLY ZONAL FLOW ALOFT OVER THE FORECAST AREA FRIDAY THROUGH SATURDAY NIGHT. THE SPEEDS ARE FAIRLY WEAK FRIDAY BUT INCREASE INTO THE 70-85 KNOT RANGE BY SATURDAY NIGHT AS A BIT A JET MAXIMUM MOVES IN. BENIGN SYNOPTIC SCALE ENERGY IS PROGGED OVER THE FORECAST AREA FRIDAY AND FRIDAY NIGHT...WITH WEAK UPWARD MOTION SATURDAY...BECOMING A BIT STRONGER UPWARD SATURDAY NIGHT INTO SUNDAY. BOTH MODELS HAVE A DECENT COLD FRONT AND AN UPSLOPE SURGE MOVING INTO THE FORECAST AREA SUNDAY FROM 03Z TO 09Z. MOISTURE IS PRETTY SPARSE FOR THE FORECAST AREA FRIDAY INTO MID DAY SATURDAY. THEN IT IS PROGGED TO INCREASE IN THE MID AND UPPER LEVELS. BOTH MODELS SHOW THE LOWER LEVELS OF THE PLAINS AND FOOTHILLS MOISTENING UP BEHIND THE UPSLOPE LATE SATURDAY NIGHT INTO SUNDAY. BOUNDARY LAYER DEW POINTS ARE MAINLY IN THE 40S F FRIDAY...AND LOWER 30S TO LOWER 40S F ON SATURDAY. THESE VALUES INCREASE OVER THE PLAINS SATURDAY NIGHT INTO SUNDAY. THE PRECIPITABLE WATER VALUES ARE IN THE 0.55 TO 0.70 INCH RANGE FRIDAY ...AND THE 0.30 TO 0.60 INCH RANGE SATURDAY. THERE IS A MINIMAL THETA-E AXIS OVER CENTRAL COLORADO LATE FRIDAY...OTHERWISE ITS ABSENT FROM THE FORECAST AREA. THERE IS ALMOST NO CAPE FOR THE FORECAST AREA THROUGH THE PERIOD. THE QPF GRIDS HAVE NO MEASURABLE PRECIPITATION FOR THE FORECAST AREA THROUGH SATURDAY. THERE IS A BIT OVER THE EAST SATURDAY NIGHT INTO SUNDAY. WILL LEAVE POPS OUT...AS CURRENT GRIDS DO...THROUGH EARLY SATURDAY AFTERNOON. WILL PUT 10%S IN OVER ALL THE FORECAST AREA SATURDAY NIGHT. FOR TEMPERATURES...FRIDAYS HIGHS WILL BE 0.5 TO 2.0 C COOLER THAN TODAYS. SATURDAYS READINGS WARM UP 2.0 TO 4.0 C OVER FRIDAYS HIGHS. FOR THE LATER DAYS...SUNDAY THROUGH WEDNESDAY...BOTH MODELS SHOW SUNDAY TO BE COOLER. WILL ALSO MAKE SOME COSMETIC CHANGES TO THE LATER DAYS...OTHERWISE NO CHANGES. && .AVIATION...MAY SEE SOME ISOLD TSTMS DVLP BY MID TO LATE AFTN MAINLY TO THE NORTH AND EAST OF THE AIRPORT. OTHERWISE EXPECT VFR CONDITONS TODAY AND TONIGHT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RPK/RJK
Hazardous weather outlook, Sep 6, 11:14 AM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1114 AM MDT THU SEP 06 2007 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1114 AM MDT THU SEP 06 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND A FEW POSSIBLE THUNDERSTORMS WILL CONTINUE MOVING OUT OF THE MOUNTAINS AND FOOTHILLS THROUGH MID-AFTERNOON. RAINFALL FROM THESE SHOWERS WILL BE LIGHT. BY LATE AFTERNOON... DRIER AND MORE STABLE AIR WILL BE MOVING OVER THE STATE FROM THE WEST...BRINGING AN END TO SHOWER ACTIVITY. ON THE FAR NORTHEASTERN PLAINS...BANDS OF LIGHT RAIN SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE MUCH OF THE AFTERNOON...BUT THE THREAT OF SEVERE THUNDERSTORMS APPEARS MINIMAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COOLER...MORE MOIST AIR MASS IS EXPECTED TO GET INTO THE FORECAST AREA SATURDAY NIGHT INTO SUNDAY MORNING. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY BEGINNING LATE SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/GIMMESTAD
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.